Alert archive / Kansas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 331, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Aug 16, 2009, 8:12 PM CDT for Butler County, Cowley County, Kansas. It was in force for 53 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 16, 2009, 8:12 PM CDT (01:12 UTC)
- Expired
- Aug 16, 2009, 9:05 PM CDT
- In force
- 53 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
Counties Butler County, KS, Cowley County, KS
The radar
The Wichita radar (KICT), 42 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 16, 8:17 PM CDT | HAIL 0.88 | 1 W Udall, KS | |
| Aug 16, 8:30 PM CDT | HAIL 0.88 | 2 Nw Douglass, KS | |
| Aug 16, 8:40 PM CDT | HAIL 1 | Douglass, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 1.2 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2440 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1878 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 8.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KICT 170112 SVRICT KSC015-035-170215- /O.NEW.KICT.SV.W.0331.090817T0112Z-090817T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 812 PM CDT SUN AUG 16 2009 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS. SOUTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS. * UNTIL 915 PM CDT. * AT 810 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR UDALL...OR 13 MILES NORTHEAST OF WELLINGTON...AND MOVING NORTHEAST AT 30 MPH. * LOCATIONS WITHIN THE WARNING INCLUDE... ATLANTA...AUGUSTA...BURDEN...DOUGLASS...ROSE HILL...UDALL...ROCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE AREA. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. && LAT...LON 3758 9714 3780 9691 3730 9670 3725 9714 TIME...MOT...LOC 0112Z 224DEG 27KT 3737 9718 $$ HOWERTON
3 follow-up statements
000 WWUS53 KICT 170127 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 827 PM CDT SUN AUG 16 2009 KSC015-035-170215- /O.CON.KICT.SV.W.0331.000000T0000Z-090817T0215Z/ BUTLER KS-COWLEY KS- 827 PM CDT SUN AUG 16 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN COWLEY AND SOUTHWESTERN BUTLER COUNTIES UNTIL 915 PM CDT... AT 825 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP TO PING PONG BALL SIZE...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR DOUGLASS...OR 15 MILES NORTH OF WINFIELD...MOVING NORTHEAST AT 30 MPH. THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHWESTERN COWLEY AND SOUTHWESTERN BUTLER COUNTIES...INCLUDING ROCK AND DOUGLASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS A HISTORY OF PRODUCING QUARTER SIZED HAIL AND 60 MPH WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS && LAT...LON 3758 9714 3780 9691 3730 9670 3725 9714 TIME...MOT...LOC 0126Z 224DEG 28KT 3749 9704 $$ KLEINSASSER
000 WWUS53 KICT 170150 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 850 PM CDT SUN AUG 16 2009 KSC015-035-170215- /O.CON.KICT.SV.W.0331.000000T0000Z-090817T0215Z/ BUTLER KS-COWLEY KS- 850 PM CDT SUN AUG 16 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN COWLEY AND SOUTHWESTERN BUTLER COUNTIES UNTIL 915 PM CDT... AT 849 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO HALF DOLLAR SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHEAST OF AUGUSTA...OR 14 MILES SOUTH OF EL DORADO...MOVING NORTHEAST AT 30 MPH. THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHWESTERN COWLEY AND SOUTHWESTERN BUTLER COUNTIES. && LAT...LON 3758 9714 3780 9691 3730 9670 3725 9714 TIME...MOT...LOC 0149Z 224DEG 28KT 3762 9688 $$ KLEINSASSER
000 WWUS53 KICT 170205 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 905 PM CDT SUN AUG 16 2009 KSC015-035-170215- /O.CAN.KICT.SV.W.0331.000000T0000Z-090817T0215Z/ BUTLER KS-COWLEY KS- 905 PM CDT SUN AUG 16 2009 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN COWLEY AND SOUTHWESTERN BUTLER COUNTIES HAS BEEN CANCELLED... AT 905 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 3758 9714 3780 9691 3730 9670 3725 9714 TIME...MOT...LOC 0205Z 224DEG 28KT 3771 9677 $$ KLEINSASSER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 6:39 PM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Aug 16, 6:39 PM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 639 PM CDT SUN AUG 16 2009 .AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU SURFACE FRONT IS OVER KICT AT ISSUANCE TIME...WITH CONVECTION QUICKLY DEVELOPING AHEAD OF THE FRONT. THIS EARLY EVENING CONVECTION SHOULD AFFECT THE KCNU TAF SITE AT THE MOST...WITH OVERNIGHT CONVECTION MORE LIKELY TO AFFECT CENTRAL AND SOUTH CENTRAL KANSAS. FRONT IS NOT EXPECTED TO MAKE MUCH MORE PROGRESS SOUTHEASTWARD...UNLESS AN OVERNIGHT MESOSCALE CONVECTIVE SYSTEM IS ABLE TO PUSH THE FRONT FARTHER SOUTH. SCHRECK && .PREV DISCUSSION... /ISSUED 323 PM CDT SUN AUG 16 2009/ DISCUSSION... FORECAST HIGHLIGHTS INCLUDE VARIOUS BOUTS OF STRONG/SEVERE THUNDERSTORM CHANCES THIS EVENING THROUGH TUESDAY/TUESDAY NIGHT...THUNDERSTORM CHANCES AGAIN LATE WEDNESDAY-EARLY THURSDAY...AND COOLER TEMPERATURES THIS WEEK. EXPECTING ISOLATED TO WIDELY SCATTERED THUNDERSTORMS TO DEVELOP ALONG THE NOW QUASI-STATIONARY FRONT ALONG/SOUTHEAST OF THE TURNPIKE LATE THIS AFTERNOON/EVENING. STORMS WILL LIKELY STRUGGLE TO DEVELOP FARTHER SOUTHWEST TOWARD SOUTH-CENTRAL KS DUE TO LESS CONVERGENCE AND WARMER AIR ALOFT...AND SHOULD AT LEAST INITIALLY BE FAIRLY ISOLATED...WITH MORE WIDESPREAD ACTIVITY EXPECTED OVER EAST-CENTRAL/SOUTHEAST KS. DESPITE ONLY 20-30KTS OF DEEP LAYER SHEAR...ANY STORMS THAT FORM THIS EVENING WILL HAVE THE POTENTIAL TO BECOME SEVERE GIVEN MLCAPE VALUES OVER 3000 J/KG. ANTICIPATING MULTI-CELL STORMS...CAPABLE OF QUARTER-PING PONG BALL SIZED HAIL AND WET MICROBURSTS. ACTIVITY SHOULD FESTER THROUGH THE EVENING...AND POSSIBLY THROUGH THE OVERNIGHT HOURS. OF GREATER CONCERN HOWEVER COULD BE AFTER MIDNIGHT FROM WESTERN INTO CENTRAL KS. AS SHORTWAVE ENERGY CURRENTLY OVER UTAH APPROACHES FROM THE WEST AND AN UPPER JET DEVELOPS ACROSS THE NORTHERN STATES...MODELS RETURN LOW-LEVEL MOISTURE RAPIDLY NORTHWESTWARD...INCREASING 850-700MB WARM/MOIST ADVECTION. WITH A STRONG LOW-LEVEL JET...STRONG ELEVATED INSTABILITY AND AT LEAST 40-50 KTS OF CLOUD BEARING SHEAR...A SEVERE MCS OR TWO ROLLING EAST ACROSS WESTERN-CENTRAL KS LOOKS LIKELY. GOLFBALL OR LARGER SIZED HAIL AND 60-80 MPH STRAIGHT-LINE WINDS WILL BE POSSIBLE...ALONG WITH VERY HEAVY RAINFALL/LOCALIZED FLOODING. ANTICIPATING A FAIRLY WET PATTERN MONDAY-TUESDAY/TUESDAY NIGHT...AS MODELS INDICATE THE FRONTAL BOUNDARY TO REMAIN QUASI-STATIONARY ACROSS MAINLY THE SOUTHERN HALF OF KS INTO NORTHERN OK. CONSEQUENTLY...A FEW MORE BOUTS OF STRONG/SEVERE THUNDERSTORMS WILL BE POSSIBLE. FORECASTING THE EXACT LOCATION OF THE FRONTAL BOUNDARY OVER THE NEXT FEW DAYS WILL BE VERY DIFFICULT DUE TO THE POTENTIAL FOR CONVECTIVE OUTFLOW BOUNDARIES SURGING THE BOUNDARY SOUTH...AND EFFECTIVELY STABILIZING MUCH OF THE FORECAST AREA AT TIMES. THIS COULD BE THE CASE MONDAY LATE MORNING THROUGH THE AFTERNOON...BUT STRONG UPPER JET ENERGY OVER THE NORTHERN STATES SHOULD ALLOW FOR A STRONG LOW-LEVEL JET OVER THE BOUNDARY TO INCREASE PRECIPITATION CHANCES MONDAY NIGHT ACROSS MAINLY SOUTH-CENTRAL/SOUTHEAST KS. WITH VARIOUS BOUTS OF POTENTIALLY WIDESPREAD THUNDERSTORM ACTIVITY...PORTIONS OF THE AREA COULD EVENTUALLY BE LOOKING AT FLOODING CONCERNS. HOWEVER...DUE TO THE UNCERTAINTY ON THE FUTURE PLACEMENT OF THE FRONTAL ZONE AND ASSOCIATED HEAVY PRECIPITATION...WILL LET LATER SHIFTS EVALUATE FURTHER AND ASSESS ANY NEED FOR FLOOD/FLASH FLOOD WATCHES. GFS AND ECMWF ARE COMING INTO BETTER AGREEMENT WITH LATE WEDNESDAY/EARLY THURSDAY STRONG COLD FRONTAL PASSAGE ACROSS THE AREA...AS A SIGNIFICANT MID/UPPER TROUGH DIVES SOUTH ACROSS THE NORTHERN PLAINS. THIS SHOULD SPARK MORE THUNDERSTORM ACTIVITY SWEEPING NORTHWEST TO SOUTHEAST ACROSS THE AREA WEDNESDAY EVENING/NIGHT. TEMPERATURES IN WAKE OF THIS COLD FRONT SHOULD FEEL MORE REMINISCENT OF SEPTEMBER...WITH 850MB TEMPERATURES AROUND 15C AND BOUNDARY LAYER DEWPOINTS LIKELY IN THE 50S. A SLIGHT WARMING TREND IS EXPECTED INTO THE WEEKEND...BUT NOTHING DRASTIC DUE TO DEEP EASTERN CONUS TROUGHING. KLEINSASSER AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU ELEVATED CONVECTION WINDING DOWN IN SERN KS EARLY THIS PM AS ISENTROPIC LIFT WANES. FRONT EXTENDING FROM N-CNTRL INTO SWRN KS TO PUSH SEWD INTO S-CNTRL/SERN KS LATE THIS PM WHERE IT STALLS INTO TONIGHT AHEAD OF SHORTWAVE COMING OUT OF THE GREAT BASIN. ISOLD TS DEVELOPMENT PLAUSIBLE ALONG FRONT LATE THIS PM/EVE GIVEN STRONG INSTABILITY/HEATING AND WEAK CONVERGENCE. UPDRAFTS LATE THIS PM/EARLY EVE WILL BE FIGHTING VERY WARM MID-LEVEL TEMPS/CAPPING. 12Z GFS/NAM WRF RUNS BOTH CONTINUED TO SHOW A STRONG SIGNAL FOR MCS ACTIVITY DEVELOPING EWD OFF HIGH PLAINS INTO CNTRL KS LATER THIS EVE/OVERNIGHT...AS A SERLY LOW-LEVEL JET DEVELOPS PUMPING STRONG MOISTURE TRANSPORT/INSTABILITY NWWRD. STRONG ISENTROPIC LIFT/UPPER DIVERGENCE PROGGED AS THE AFOREMENTIONED WAVE LIFTS OUT ACROSS KS/NE OVERNIGHT INTO MON AM. HAVE INSERTED TEMPO TS GROUPS LATE TONIGHT AT RSL/SLN WHERE CONFIDENCE IS HIGH ON MCS IMPACTING THAT AREA. ONLY CB OR VCTS INDICATED ELSEWHERE FURTHER SEWD. COULD SEE A PERIOD OF MVFR CIGS IN CNTRL KS BEHIND FRONT MON AM IN UPSLOPE AND WITH CONVECTION MOVING THRU. JMC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 68 88 66 84 / 40 40 60 40 HUTCHINSON 66 85 65 84 / 50 40 60 40 NEWTON 67 86 65 84 / 50 50 60 40 ELDORADO 68 88 66 84 / 40 40 60 40 WINFIELD-KWLD 70 91 68 86 / 40 40 60 50 RUSSELL 62 81 62 82 / 70 40 40 20 GREAT BEND 63 83 63 83 / 60 40 50 30 SALINA 64 82 62 83 / 70 60 40 20 MCPHERSON 65 84 64 83 / 60 50 50 30 COFFEYVILLE 72 91 68 86 / 40 40 50 50 CHANUTE 70 89 66 85 / 40 50 50 50 IOLA 70 88 66 84 / 40 50 50 50 PARSONS-KPPF 72 91 68 86 / 40 40 50 50 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 16, 4:10 PM CDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 410 PM CDT SUN AUG 16 2009 KSZ032-033-047>053-067>072-082-083-091>096-098>100-172115- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 410 PM CDT SUN AUG 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT ISOLATED TO WIDELY SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING ALONG A STATIONARY FRONT...AFFECTING PORTIONS OF SOUTH-CENTRAL...EAST-CENTRAL AND SOUTHEAST KANSAS...GENERALLY ALONG AND SOUTHEAST OF THE TURNPIKE. ANY ACTIVITY THAT CAN DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH HAIL UP TO PING PONG BALL SIZE AND WINDS TO 60 MPH. LATER TONIGHT...WIDESPREAD STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO AFFECT MAINLY PORTIONS OF CENTRAL KANSAS...GENERALLY NORTH OF A HUTCHINSON TO COTTONWOOD FALLS LINE...AS THE FRONTAL BOUNDARY BEGINS TO RETURN NORTHWESTWARD. GOLFBALL SIZED HAIL AND WINDS TO 70 MPH WILL BE POSSIBLE WITH THE STRONGEST ACTIVITY. HEAVY RAINFALL AND LOCALIZED FLOODING WILL ALSO BE A CONCERN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE FRONTAL BOUNDARY WILL REMAIN NEARLY STATIONARY ACROSS PORTIONS OF SOUTHERN KANSAS OR NORTHERN OKLAHOMA THROUGH TUESDAY...THUS KEEPING THUNDERSTORM CHANCES IN THE FORECAST. PERIODIC BOUTS OF STRONG TO MARGINALLY SEVERE STORMS ARE ANTICIPATED MONDAY THROUGH TUESDAY NIGHT ALONG AND NORTH OF THE FRONTAL ZONE...WHICH MAY LEAD TO HEAVY RAINFALL AMOUNTS AND LOCALIZED FLOODING CONCERNS. STAY TUNED FOR LATER FORECASTS AND OUTLOOKS. FINALLY...ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE LATE WEDNESDAY THROUGH EARLY THURSDAY...AS A STRONG COLD FRONT DROPS SOUTHEAST ACROSS THE PLAINS. STRONG STORMS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING ACROSS SOUTH-CENTRAL AND SOUTHEAST KANSAS...AND ACROSS MAINLY CENTRAL KANSAS AFTER MIDNIGHT. PERIODIC SPOTTER ACTIVATION MAY BE NECESSARY MONDAY THROUGH TUESDAY EVENING ACROSS MAINLY THE SOUTHERN HALF OF THE AREA. ADDITIONALLY...RAINFALL AMOUNTS AND FLOODING REPORTS ARE ALWAYS APPRECIATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP JMB/JMC/ADK
In the hours before
Special weather statement, Aug 16, 6:50 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 650 PM CDT SUN AUG 16 2009 KSZ092-093-170030- COWLEY-SUMNER- 650 PM CDT SUN AUG 16 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR WESTERN COWLEY AND EASTERN SUMNER COUNTIES... AT 647 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT SCATTERED THUNDERSTORMS WERE RAPIDLY DEVELOPING ALONG A LINE EXTENDING FROM UDALL TO 7 MILES SOUTHWEST OF BRAMAN...AND MOVING NORTHEAST AT 20 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH WILL BE POSSIBLE AS THESE STORMS CONTINUE TO STRENGTHEN. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. HOWERTON
Local storm report, Aug 16, 7:19 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
719 PM CDT SUN AUG 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM HAIL 3 E ROSE HILL 37.57N 97.08W
08/16/2009 E1.00 INCH BUTLER KS AMATEUR RADIO
&&
ADKLocal storm report, Aug 16, 7:23 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
723 PM CDT SUN AUG 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL ROSE HILL 37.57N 97.13W
08/16/2009 E1.00 INCH BUTLER KS EMERGENCY MNGR
&&
ADKLocal storm report, Aug 16, 7:48 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
748 PM CDT SUN AUG 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM HAIL 1 SE PERTH 37.16N 97.48W
08/16/2009 E1.25 INCH SUMNER KS TRAINED SPOTTER
&&
ADKThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 7:14 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 61 min |
| Aug 16, 7:34 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 56 min |
| Aug 16, 7:55 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Greenwood | 52 min |
| Aug 16, 8:23 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 67 min |
| Aug 16, 8:40 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 40 min |
| Aug 16, 8:54 PM CDT | Areal Flood Warning | ICT | Sumner | 2 hr |
| Aug 16, 11:46 PM CDT | Areal Flood Warning | ICT | Labette, Montgomery | 10 hr |
| Aug 17, 4:17 AM CDT | Severe Thunderstorm Warning | ICT | Lincoln, Russell | 24 min |
| Aug 17, 4:52 AM CDT | Severe Thunderstorm Warning | ICT | Russell | 37 min |
| Aug 17, 7:43 AM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman, Sumner | 62 min |
| Aug 17, 8:27 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Sumner | 63 min |
| Aug 17, 8:47 AM CDT | Areal Flood Warning | ICT | Butler | 6 hr |
| Aug 17, 8:55 AM CDT | Areal Flood Warning | ICT | Labette, Montgomery | 12 hr |
| Aug 17, 9:27 AM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Cowley, Elk, Sumner | 53 min |
| Aug 17, 9:54 AM CDT | Areal Flood Warning | ICT | Cowley, Sumner | 8 hr |
| Aug 17, 10:48 AM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 19 min |
| Aug 17, 11:48 AM CDT | Flood Watch | ICT | Allen, Butler, Chautauqua, Cowley, Elk, Greenwood and 11 more | 38 hr |
| Aug 17, 1:36 PM CDT | Areal Flood Warning | ICT | Greenwood | 4 hr |
| Aug 17, 2:04 PM CDT | Areal Flood Warning | ICT | Chautauqua, Elk | 5 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.